Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 21, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Dec 24, 2025, 6:22 AM PST for Fresno County, Madera County, California. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 24, 2025, 6:22 AM PST (14:22 UTC)
- Expired
- Dec 24, 2025, 9:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Hanford, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fresno County, CA, Madera County, CA
The radar
The San Joaquin Valley radar (KHNX), 55 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 24, 6:33 AM PST | FLOOD | 3 Sse Fresno, CA | CHP reports flooding on NB 41 offramp to Tulare Ave. |
| Dec 24, 6:42 AM PST | FLOOD | 4 S Fresno, CA | CHP reports flooding on SB Highway 99 north of Ventura St. |
| Dec 24, 6:55 AM PST | FLASH FLOOD | 2 Sse Fresno, CA | CHP reported Trans Road near NB 41 TO EB 180 has water up to 3 feet deep. |
| Dec 24, 7:40 AM PST | FLOOD | 4 Ese Fresno, CA | CHP reports flooding at Willow Av and Lewis Ave. |
| Dec 24, 8:00 AM PST | FLOOD | 3 S Fresno, CA | KMPH 26 (Fox) reported drivers were trapped and rescued at the Tulare St which was flooded. |
| Dec 24, 8:14 AM PST | RAIN 1.84 | 3 Ese Clovis, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 2.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -120 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WGUS56 KHNX 241422
FFWHNX
CAC019-039-241700-
/O.NEW.KHNX.FF.W.0021.251224T1422Z-251224T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hanford CA
622 AM PST Wed Dec 24 2025
The National Weather Service in Hanford has issued a
* Flash Flood Warning for...
Central Fresno County in central California...
South Central Madera County in central California...
* Until 900 AM PST.
* At 622 AM PST, Doppler radar indicated heavy rain across the
warned area. Up to 0.5 inches of rain have fallen. Additional
rainfall amounts up to 1.5 inches are possible in the warned area.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fresno, Clovis and Friant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 11962 3670 11985 3682 11990 3700 11970
FLASH FLOOD...RADAR INDICATED
$$
JPK2 follow-up statements
838
WGUS76 KHNX 241517
FFSHNX
Flash Flood Statement
National Weather Service Hanford CA
717 AM PST Wed Dec 24 2025
CAC019-039-241700-
/O.CON.KHNX.FF.W.0021.000000T0000Z-251224T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fresno CA-Madera CA-
717 AM PST Wed Dec 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING
FOR CENTRAL FRESNO AND SOUTH CENTRAL MADERA COUNTIES...
At 717 AM PST, Doppler radar indicated heavy rain across the warned
area. Up to 0.5 inches of rain have fallen. Additional rainfall
amounts up to 1.5 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fresno, Clovis and Friant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3674 11962 3670 11985 3682 11990 3700 11970
FLASH FLOOD...RADAR INDICATED
$$
JM878 WGUS76 KHNX 241657 FFSHNX Flash Flood Statement National Weather Service Hanford CA 857 AM PST Wed Dec 24 2025 CAC019-039-241707- /O.EXP.KHNX.FF.W.0021.000000T0000Z-251224T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Fresno CA-Madera CA- 857 AM PST Wed Dec 24 2025 ...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM PST THIS MORNING FOR CENTRAL FRESNO AND SOUTH CENTRAL MADERA COUNTIES... Flooding threat has decreased with light rain still expected. Please continue to heed remaining road closures, and be mindful of water of roadways. A Flood Watch remains in effect until 400 PM PST Friday for a portion of central California. && LAT...LON 3674 11962 3670 11985 3682 11990 3700 11970 $$ JM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 24, 12:52 AM PST, 5 hours 30 minutes earlier. Its key messages:
- 1. High confidence of a line of heavy rainfall, flooding, and embedded strong thunderstorms arriving from 4am through 8am Wednesday, moving from southwest to northeast, starting in Kern County. Burn scars are at risk. 2. High Wind Warning and Wind Advisory areas impacted by downed trees or power outages, moderate confidence. Travel will be difficult, especially for high profile vehicles. 3. 40% Probability of winds gusting to 30 mph from Merced to Hanford, will also topple trees and move loose objects. 4. High confidence of heavy snow above 7000 feet, with snow load impacts on roofs in the high Sierra. Travel will be impossible with 60 mph winds and whiteout conditions. 5. Wednesday afternoon will feature thunderstorms, with the highest probability of severe weather from Fresno county and points north.
Area forecast discussion, Dec 24, 12:52 AM PST, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1252 AM PST Wed Dec 24 2025 && .KEY MESSAGES... 1. High confidence of a line of heavy rainfall, flooding, and embedded strong thunderstorms arriving from 4am through 8am Wednesday, moving from southwest to northeast, starting in Kern County. Burn scars are at risk. 2. High Wind Warning and Wind Advisory areas impacted by downed trees or power outages, moderate confidence. Travel will be difficult, especially for high profile vehicles. 3. 40% Probability of winds gusting to 30 mph from Merced to Hanford, will also topple trees and move loose objects. 4. High confidence of heavy snow above 7000 feet, with snow load impacts on roofs in the high Sierra. Travel will be impossible with 60 mph winds and whiteout conditions. 5. Wednesday afternoon will feature thunderstorms, with the highest probability of severe weather from Fresno county and points north. && .DISCUSSION... A potent atmospheric river has arrived along the southern California coast, bringing with it significant and impactful precipitation as well as strong winds. Expanding upon this threat, the Weather Prediction Center's Excessive Rainfall Outlook highlights the Kern County Mountains as the primary threat area for heavy precipitation with a Slight risk (15-40% chance). The risk increases to Moderate (40-70%) along the far southern edge of the forecast area including I-5 through Grapevine. Accumulated rainfall amounts continue to track steady from the previous forecast cycle, with a reasonable high end scenario for the high terrain nudging upward slightly. The northern Sierra Nevada are poised to see at least (90% chance) 3 inches of precipitation with as much as 8.5 inches (10% chance) at the higher end. The upper end potential tapers to 5 inches (10% chance) at the southern end near Alta Sierra and Lake Isabella. Significant spread remains at the far southern edge of the forecast area with a reasonable best/worst case scenario along I-5 being 1.5 to 6 inches of liquid precipitation. Given this continued level of confidence, Flood Watches remain in effect as we head into Wednesday morning. Expect rises along waterways and minor flooding to occur due to this precipitation. Recent burn scars, especially those due to the Basin, Garnet, French, and Borel Fires, will be particularly vulnerable to excessive runoff and debris flows. Also worth noting that the Storm Prediction Center has the entire forecast area under a General Thunder outlook with a low probability of thunderstorm development in the forecast, and a marginal risk for severe storms limited to the west of the forecast area at this time. Snow levels continue to run fairly high given the warm airmass accompanying this atmospheric river, with high confidence that the snow level will sit at around 6800-7000 feet. This is driving a high confidence forecast for multiple feet (3+) of snow across much of the high Sierra, with confidence greatest for the highest peaks. It is worth noting that there is a 25% chance that the snow level could push as high as 8600 feet during the day on Wednesday, especially further south along the range. Wednesday night into Thursday, the likelihood of valley precipitation decreases greatly as we transition into more of a terrain-forced mode. This will shift focus for continued precipitation towards the terrain on Thursday, with early indications of the storm wrapping up as early as Friday morning (10% chance), but almost certainly over after midnight Saturday into Sunday morning (90% chance). In the wake of this system, ensemble forecasts are in good agreement with the deep upper level trough closing off and sticking around into early next week before shifting out of the area. This will lead to a period of cooler temps and unsettled conditions into mid next week. && .AVIATION... VFR/MVFR conditions beginning to deteriorate in some areas, with the potential for IFR conditions to develop early Wednesday, especially between 10- 19Z driven by the period of heaviest precipitation and low ceilings. Gusty southerly winds continue through the period across the San Joaquin Valley. Upper end wind gusts along the leading edge of this system are forecast to crest as high as 40-50 kts, but quickly reduce to 20-25 kts across the valley after 14-15Z Wednesday. && .AIR QUALITY ISSUES... On Wednesday December 24 2025, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno and Kern Counties. Burning Discouraged in Kings, Madera, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for CAZ300>339. High Wind Warning until 4 PM PST Thursday for CAZ333>339. Wind Advisory until 4 PM PST Thursday for CAZ300>304-308-309- 313-314-316>318-324-332. Winter Storm Warning until 10 PM PST Friday for CAZ323-326>331. && Wessler weather.gov/hanford
In the hours before
Local storm report, Dec 24, 5:22 AM PST, 1 hour before
Preliminary Local Storm Report
National Weather Service Hanford CA
522 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 AM Flood 4 SSE Grapevine 34.89N 118.91W
12/24/2025 Kern CA Law Enforcement
CHP reports flooding in No. 2 lane on SB
I-5.
&&
JPKLocal storm report, Dec 24, 5:23 AM PST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
523 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM Debris Flow 2 N Mariposa 37.51N 119.96W
12/24/2025 Mariposa CA Law Enforcement
CHP reports rocks on WB SR 140 near Lakeview
Rd.
&&
JPKLocal storm report, Dec 24, 5:24 AM PST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
524 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 AM Debris Flow 7 NNW Orange Cove 36.72N 119.35W
12/24/2025 Fresno CA Law Enforcement
CHP reports boulder in the lanes near a
curve on WB SR 180 near Cove Rd.
&&
JPKLocal storm report, Dec 24, 5:40 AM PST, 42 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
540 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM Flood 9 SE Tehachapi 35.03N 118.35W
12/24/2025 Kern CA Law Enforcement
Tehachapi Willow Springs Rd closed between
Backus Rd and Highline Rd due to flooding.
&&
JPKLocal storm report, Dec 24, 6:16 AM PST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
616 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 AM Flood 4 S Fresno 36.72N 119.79W
12/24/2025 Fresno CA Law Enforcement
CHP reports flooding on the connector
between SB 99 and SB 41.
&&
JPKLocal storm report, Dec 24, 6:17 AM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Hanford CA
617 AM PST Wed Dec 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM Flood 7 WNW Mojave 35.10N 118.29W
12/24/2025 Kern CA Law Enforcement
CHP reports flooding on WB 58.
&&
JPKThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 5:02 AM PST | Areal Flood Advisory | HNX | Kern | 8 hr |
| Dec 24, 5:53 AM PST | Areal Flood Advisory | HNX | Fresno, Madera | 29 min |
| Dec 24, 6:00 AM PST | Areal Flood Advisory | HNX | Fresno, Kern, Kings | 6 hr |
| Dec 24, 6:25 AM PST | Areal Flood Advisory | HNX | Fresno, Kern, Kings, Tulare | 5 hr |
| Dec 24, 6:36 AM PST | Areal Flood Advisory | HNX | Fresno, Madera, Tulare | 7 hr |
| Dec 24, 6:42 AM PST | Flash Flood Warning | HNX | Fresno, Madera | 4 hr |
| Dec 24, 7:00 AM PST | Areal Flood Advisory | HNX | Kern, Tulare | 10 hr |
| Dec 24, 7:03 AM PST | Flash Flood Warning | HNX | Kern | 5 hr |
| Dec 24, 7:05 AM PST | Flash Flood Warning | HNX | Kern | 5 hr |
| Dec 24, 7:24 AM PST | Flash Flood Warning | HNX | Kern | 10 hr |
| Dec 24, 7:48 AM PST | Areal Flood Advisory | HNX | Fresno, Kern, Tulare | 5 hr |
| Dec 24, 8:36 AM PST | Flash Flood Warning | HNX | Kern | 114 min |
| Dec 24, 8:40 AM PST | Flash Flood Warning | HNX | Kern | 4 hr |
| Dec 24, 10:06 AM PST | Flash Flood Warning | HNX | Kern | 7 hr |
| Dec 24, 10:32 AM PST | Areal Flood Advisory | HNX | Fresno, Madera | 2 hr |
| Dec 24, 1:08 PM PST | Special Weather Statement | HNX | 37 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.